Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 134, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 25, 2008, 4:32 PM CDT for Mobile County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2008, 4:32 PM CDT (21:32 UTC)
- Expired
- May 25, 2008, 5:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Mobile County, AL
The radar
The Mobile radar (KMOB), 12 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2290 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 252132 SVRMOB ALC097-252215- /O.NEW.KMOB.SV.W.0134.080525T2132Z-080525T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 432 PM CDT SUN MAY 25 2008 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MOBILE COUNTY IN SOUTHWEST ALABAMA... * UNTIL 515 PM CDT * AT 429 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR IRVINGTON...OR ABOUT 17 MILES SOUTHWEST OF DOWNTOWN MOBILE...AND MOVING NORTH AT 12 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... THEODORE BY 440 PM CDT... MOBILE GREYHOUND PARK BY 450 PM CDT... SCHILLINGER AND THREE NOTCH...TILLMANS CORNER AND DAWES BY 500 PM CDT... HUTCHENS ELEMENTARY SCHOOL BY 505 PM CDT... KNOLLWOOD HOSPITAL BY 510 PM CDT... MEDAL OF HONOR PARK BY 515 PM CDT... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. LAT...LON 3067 8840 3068 8812 3044 8814 3044 8836 TIME...MOT...LOC 2132Z 184DEG 10KT 3052 8822 $$
1 follow-up statement
000
WWUS54 KMOB 252159
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
458 PM CDT SUN MAY 25 2008
ALC097-252215-
/O.CON.KMOB.SV.W.0134.000000T0000Z-080525T2215Z/
MOBILE AL-
458 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR CENTRAL MOBILE COUNTY...
AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR I10
AND MCDONALD ROAD...OR ABOUT 16 MILES EAST OF ESCATAWPA...MOVING
NORTH AT 11 MPH. ANOTHER POTENTIALLY SEVERE THUNDERSTORM WAS BETWEEN
DEES AND GRAND BAY.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MOBILE GREYHOUND PARK BY 505 PM CDT...
HUTCHENS ELEMENTARY SCHOOL...DAWES...SCHILLINGER AND THREE NOTCH
AND SEVEN HILLS BY 515 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3057 8839 3067 8838 3067 8829 3068 8828
3069 8822 3068 8818 3046 8816 3044 8833
3045 8836
TIME...MOT...LOC 2158Z 184DEG 10KT 3056 8829
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:39 PM CDT, 53 minutes earlier.
Area forecast discussion, May 25, 3:39 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 339 PM CDT SUN MAY 25 2008 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...DEEP LAYER RIDGING REMAINS OVER THE CENTRAL GULF COASTAL STATES THROUGH TUESDAY. THE LATEST SURFACE ANALYSIS AND AREA RADARS SHOW ISOLATED STORMS DEVELOPING ALONG THE CONVERGENT BOUNDARY BETWEEN THE SEA BREEZE FRONT AND NORTHEASTERLY WINDS CREATED BY THE SURFACE HIGH CENTERED OVER THE EAST CENTRAL COAST. A WELL DEFINED SHORTWAVE JUST EAST OF THE 500 MB TROF AXIS MOVES SOUTHWARD ACROSS THE REGION TONIGHT WITH THE BEST DEEP LAYER LIFT GENERALLY OVER THE SOUTHWESTERN PORTION OF THE FORECAST AREA. WENT WITH CHANCE POPS IN THIS REGION WITH SLIGHT CHANCE POPS MOST OF THE REMAINING PORTION OF THE FORECAST AREA. PATCHY FOG...SOME DENSE...DEVELOPED LAST NIGHT GENERALLY IN AREAS WHICH RECEIVED RAINFALL THE PREVIOUS DAY. ADDED MENTION OF LIGHT FOG FOR MUCH OF THE AREA FOR THE OVERNIGHT PERIOD. THE SURFACE HIGH SHIFTS INTO THE ATLANTIC ON MONDAY WITH CONVECTION AGAIN FAVORED MORE OVER THE WESTERN PORTION OF THE FORECAST AREA DUE TO LESS SUBSIDENCE ALOFT...BUT ALSO SUPPORTING SMALL POPS OVER THE EASTERN PORTION OF THE AREA DUE TO EASTERLY WINDS FLOWING ACROSS GEORGIA INTO SOUTHEASTERN ALABAMA AND PROVIDING FOR CONVERGENCE WITH THE AFTERNOON SEA BREEZE CIRCULATION. SMALL POPS CONTINUE ON TUESDAY BUT JUST OVER THE WESTERN PORTION AS RIDGING DEVELOPS OVER THE AREA. A CANADIAN SHORTWAVE SYSTEM SWINGS INTO THE NORTHEASTERN STATES ON TUESDAY NIGHT AND BRINGS A WEAK TRAILING FRONT INTO THE SOUTHEAST STATES STATES WHICH SETTLES INTO THE FORECAST AREA WEDNESDAY AFTERNOON AND STALLS NEAR THE COAST OVERNIGHT. THIS FEATURE SUPPORTS CHANCE POPS ACROSS MUCH OF THE AREA ON WEDNESDAY INTO WEDNESDAY EVENING. TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE SEASONABLE LEVELS. /29 && .LONG TERM (THURSDAY THROUGH SUNDAY)...THE 5-WAVE PROG SHOWS WEAK RIDGING REMAINING OVER THE WESTERN AND ALONG THE GULF COASTAL STATES WHICH WILL TEND TO LIMIT CONVECTIVE DEVELOPMENT THROUGH THE PERIOD. THE REMNANTS OF THE FRONTAL BOUNDARY DISSIPATE ON THURSDAY...BUT STILL SUPPORTS SMALL POPS...WITH A SURFACE HIGH OVER THE WESTERN ATLANTIC PROMOTING A LIGHT ONSHORE FLOW THROUGH SATURDAY. THE GFS AND ECMWF HAVE A SYSTEM DEVELOPING IN THE WESTERN CARIBBEAN WELL TIMED FOR THE SEASON WHICH BEGINS JUNE 1ST. BOTH MODELS HAVE HAD GOOD CONTINUITY OVER THE LAST FEW DAYS WITH THIS FEATURE AND BRING THE SYSTEM JUST NORTH OF THE YUCATAN PENINSULA ON SUNDAY. THIS SYSTEM WARRANTS CLOSE SCRUTINY PER HPC LONG RANGE DISCUSSION. /29 && .FIRE...NO CONCERNS. /29 && .MARINE...SURFACE HIGH OVER THE MID ATLANTIC STATES WILL MOVE SOUTHEAST INTO THE WESTERN ATLANTIC INTO MONDAY...BRINGING A LIGHT AND VARIABLE FLOW. THE WIND WILL BECOME GENERALLY SOUTHEAST AND REMAIN SO THROUGH THE REST OF THE FORECAST. A FRONT WILL APPROACH THE NORTHERN GULF COAST WEDNESDAY NIGHT INTO THURSDAY...BUT SHOULD STALL NORTH OF THE COASTAL WATERS. /16 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 73 87 69 87 / 20 30 10 10 PENSACOLA 74 84 70 85 / 20 20 10 10 DESTIN 73 83 70 84 / 20 20 05 10 EVERGREEN 69 86 64 88 / 20 20 10 10 WAYNESBORO 67 88 65 88 / 30 30 10 20 CAMDEN 68 87 65 88 / 20 20 10 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 29 EVERSOLE 16 MILLER
Hazardous weather outlook, May 25, 5:58 AM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 558 AM CDT SUN MAY 25 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-261100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 558 AM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF DAMAGING WINDS FROM WET MICROBURSTS AND A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 25, 2:46 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 246 PM CDT SUN MAY 25 2008 ALZ064-252015- LOWER BALDWIN- 246 PM CDT SUN MAY 25 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHERN BALDWIN COUNTY... AT 243 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A THUNDERSTORM 3 MILES WEST OF MIFLIN...AND MOVING WEST AT 7 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... FOLEY...OAK...BON SECOUR AND MAGNOLIA SPRINGS THROUGH 315 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, May 25, 3:05 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
305 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL FOLEY 30.41N 87.68W
05/25/2008 E0.88 INCH BALDWIN AL PUBLIC
CITIZEN REPORTED STRONG WIND AND NICKEL SIZE HAIL IN
FOLEY ALABAMA.
&&
JVWLocal storm report, May 25, 3:44 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
344 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL 2 W FOLEY 30.41N 87.72W
05/25/2008 E1.00 INCH BALDWIN AL NWS EMPLOYEE
&&
DAVEESpecial weather statement, May 25, 4:27 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 427 PM CDT SUN MAY 25 2008 ALZ061-063-252215- LOWER MOBILE-UPPER MOBILE- 427 PM CDT SUN MAY 25 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHERN MOBILE COUNTY... AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A THUNDERSTORM 3 MILES SOUTHEAST OF DEES...AND MOVING NORTHWEST AT 15 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... DEES...DAWES...HUTCHENS ELEMENTARY SCHOOL...MEDAL OF HONOR PARK... SEVEN HILLS...MOBILE AIRPORT...SNOW AND TANNER WILLIAMS AND MAGNOLIA GROVE GOLF COURSE THROUGH 515 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:50 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 25 min |
| May 25, 3:10 PM CDT | Flash Flood Warning | MOB | Baldwin | 65 min |
| May 25, 3:37 PM CDT | Marine Weather Statement | MOB | 83 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.